MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MULTIFOCAL IOLS
Model Number ZMA00
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation: product testing could not be performed because the product was not returned.A product quality deficiency could not be confirmed.The reported issue was not verified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed, the dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.Attempts were made to contact the customer account requesting additional information however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported intraocular zma00 21.5 diopter lens (iol) was implanted in the patient¿s ocular sinister (left eye) on (b)(6) 2019.The lens was explanted (b)(6) 2019 due to the surgeon stating that he felt the lens power did not match the lens diopter implanted.It was reported that the incision was enlarged and suture(s) were required and the replacement lens was the same model but lower diopter (23.0).Patient outcome was reported as doing fine.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Additional information device available for evaluation?: yes.Returned to manufacturer: 05/28/2019.Device returned to manufacturer: yes.Device evaluation: the product was received in a zip-lock bag.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The reported issue was not verified.As at result of the receipt of returned product in method code 4114 provided in the initial report is now updated to 10.Additional results code 114.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8618621
Report Number9614546-2019-00468
Device Sequence Number2117819
Product Code HQL
UDI-Device Identifier05050474536838
UDI-Public(01)05050474536838(17)200122
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P080010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/22/2020
Device Model NumberZMA00
Device Catalogue NumberZMA00U0215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/19/2019
Supplement Date Received by Manufacturer06/11/2019
10/25/2020
Initial Report FDA Received Date05/17/2019
Supplement Report FDA Received Date06/27/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Date Report Sent to FDA01/01/2005